| Model Number |
EVD35-06-150-150 |
| Medical Device Problem Codes |
Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); Insufficient Information (4580)
| Date of Event |
07/17/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician intended to use an everflex entrust self-expanding stent system during treatment of a plaque lesion in the patient¿s mid superficial femoral artery (sfa).There was total occlusion.No damage was noted to the product packaging prior to use.There was no issues when removing the device from the hoop/tray.Ifu was followed and the device was prepped without issue.Severe resistance was encountered.The device did not pass through a previously deployed stent.The thumbscrew/lock-pin was checked for securement prior to the procedure.The lock-pin was removed.It is reported the stent could not be deployed.The stent was eventually deployed.The wheel did not seem to be working correctly, it would stall and then click as the physician turned the deployment wheel.The stent elongated as it was deployed and an additional stent was used to cover the lesion and overlap with the original stent that elongated to complete the procedure.The delivery catheter was safely removed from the patient.No patient injury reported.
Additional Manufacturer Narrative
Product analysis: the everflex stent with entrust delivery system was returned to medtronic investigation lab for evaluation.The device was received within a sealed tyvek pouch, within a nested series of sealed plastic biohazard pouches, and loosely coiled within a zippered closure plastic biohazard pouch.No ancillary devices nor procedural images were received for analysis.The entrust stent delivery system, (sds), was received with the red safety tab and tube removed from the deployment handle.Neither the red safety tab nor tube were returned for evaluation.The safety tab cavity of the deployment handle was examined; the inner guidewire lumen exhibited no damage and the pull cable was not visible within the cavity.The distal end of the sds outer sheath was back lighted to locate the distal end of the inner guidewire lumen/pusher.The distal end of the inner guidewire lumen/pusher is approximately 23.6cm from the distal tip of the outer sheath.Based on pusher location the outer sheath has been displaced distally; the stent length is 150 therefore the outer sheath has moved approximately 83.5mm distally from its t=0 position.This displacement of the outer most likely happened during removal from the patient.A kink in the outer was noted at the distal edge of the isolation sheath.A kink in the isolation sheath was noted at the distal edge of the blue isolation sheath/strain relief.These two kinks may have formed post-procedure given how the device was packaged for return.The blue isolation sheath/strain relief exhibits a bend.The grey printed strain relief was removed to allow examination of the deployment handle.The deployment handle was split opened along its seams.The inner guidewire appears to have been properly routed within the deployment handle.The pull cable is attached to a segment of the distal outer sheath.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.